Alert archive / Kansas / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Dodge City, KS

June 10, 20137 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Jun 10, 2013, 4:47 AM CDT for 7 counties in Kansas. It took effect at Jun 10, 2013, 1:00 PM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 10, 2013, 4:47 AM CDT (09:47 UTC)
In effect from
Jun 10, 2013, 1:00 PM CDT
Expired
Jun 10, 2013, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Morton County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:21 PM CDTHAIL 0.888 W Ulysses, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS83 KDDC 100947
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
447 AM CDT MON JUN 10 2013

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND TUESDAY...

.DOWNSLOPE SOUTHWESTERLY WINDS AND HOT TEMPERATURES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST
KANSAS TODAY AND TUESDAY.

KSZ063-075>077-084>086-101800-
/O.NEW.KDDC.FW.W.0012.130610T1800Z-130611T0100Z/
/O.CON.KDDC.FW.A.0006.130611T1700Z-130612T0100Z/
FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
447 AM CDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PARTS OF
SOUTHWEST KANSAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
WINDS FOR PORTIONS OF SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER 
  ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 8 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...BETWEEN 104 TO 106 DEGREES.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ043-044-061-062-074-101800-
/O.CON.KDDC.FW.A.0006.130611T1700Z-130612T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-STANTON-
447 AM CDT MON JUN 10 2013 /347 AM MDT MON JUN 10 2013/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
WINDS FOR PORTIONS OF SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY AND FIRE WEATHER ZONE 074 STANTON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 8 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* TEMPERATURES...104 TO 108 DEGREES.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FINCH
2 follow-up statements
298 
WWUS83 KDDC 101724
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1224 PM CDT MON JUN 10 2013

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND
POSSIBLY TUESDAY...

.DOWNSLOPE SOUTHWESTERLY WINDS AND HOT TEMPERATURES WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST
KANSAS TODAY. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP
TUESDAY AS WELL.

KSZ063-075>077-084>086-110330-
/O.CON.KDDC.FW.W.0012.130610T1800Z-130611T0100Z/
/O.CON.KDDC.FW.A.0006.130611T1700Z-130612T0100Z/
FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
1224 PM CDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PARTS OF SOUTHWEST
KANSAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
WINDS FOR PORTIONS OF SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER 
  ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 8 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...99 TO 108.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ043-044-061-062-074-110330-
/O.CON.KDDC.FW.A.0006.130611T1700Z-130612T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-STANTON-
1224 PM CDT MON JUN 10 2013 /1124 AM MDT MON JUN 10 2013/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
WINDS FOR PORTIONS OF SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY AND FIRE WEATHER ZONE 074 STANTON.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 8 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...99 TO 108.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
130 
WWUS83 KDDC 110055
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT MON JUN 10 2013

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLY TUESDAY...

.DOWNSLOPE SOUTHWESTERLY WINDS AND HOT TEMPERATURES WILL RESULT
IN ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST
KANSAS TUESDAY.

KSZ063-075>077-084>086-110900-
/O.EXP.KDDC.FW.W.0012.000000T0000Z-130611T0100Z/
/O.CON.KDDC.FW.A.0006.130611T1700Z-130612T0100Z/
FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
755 PM CDT MON JUN 10 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
WINDS FOR PORTIONS OF SOUTHWEST KANSAS...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR PARTS OF SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER 
  ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM NOON TO
  8 PM TUESDAY.

* RELATIVE HUMIDITY...LESS THAN 20 PERCENT.

* TEMPERATURES...IN THE UPPER 90S TO 102 DEGREES.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ043-044-061-062-074-110900-
/O.CON.KDDC.FW.A.0006.130611T1700Z-130612T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-STANTON-
755 PM CDT MON JUN 10 2013 /655 PM MDT MON JUN 10 2013/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
WINDS FOR PORTIONS OF SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY AND FIRE WEATHER ZONE 074 STANTON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FROM
  NOON TO 8 PM CDT.

* RELATIVE HUMIDITY...LESS THAN 20 PERCENT.

* TEMPERATURES...101 TO 110.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

42

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 10, 4:06 AM CDT, 41 minutes earlier.

Area forecast discussion, Jun 10, 4:06 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
406 AM CDT MON JUN 10 2013

...UPDATED FOR SHORT TERM AND FIRE WEATHER DISCUSSIONS...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM CDT MON JUN 10 2013

UPPER LEVEL RIDGING OVER NM/AZ WILL PROGRESS EASTWARD ACROSS THE
SOUTHERN AND CENTRAL PLAINS THIS AFTERNOON. 700MB TEMPERATURES AT 00Z
IN THIS HOT AIRMASS WERE 17-19C FROM GRAND JUNCTION TO
ALBUQUERQUE TO FLAGSTAFF. SOUTHWEST KANSAS WILL BE ON THE NORTHERN
PERIPHERY OF THE RIDGE AXIS BY THIS AFTERNOON, WHICH IS WHERE THE
HOTTEST AIR IS USUALLY LOCATED. THIS HOT PLUME WAS ALREADY MOVING
DOWNSLOPE ACROSS THE SOUTHERN HIGH PLAINS EARLY THIS MORNING IN
ELEVATED FASHION JUST ABOVE THE SURFACE. STRONGLY VEERED WINDS
JUST ABOVE THE SURFACE WERE ADVECTING THIS HOT AIR FROM THE HIGHER
TERRAIN INTO SOUTHWEST KANSAS. WITH DAYTIME HEATING, SURFACE
PRESSURES WILL FALL ACROSS EASTERN COLORADO THIS AFTERNOON,
LEADING TO A BACKING OF THE LOW LEVEL WINDS TO THE SOUTH-
SOUTHWEST OVER SOUTHWEST KANASAS. BUT THIS WILL JUST SERVE TO MIX
THE ELEVATED HOT PLUME DOWN TO THE SURFACE, LEADING TO HIGH
TEMPERATURES BETWEEN 99F IN EASTERN PARTS OF STAFFORD AND ELLIS
COUNTIES, TO AROUND 106F IN GARDEN CITY. A STATIONARY FRONT THAT
WAS SITUATED ACROSS SOUTHWEST KANSAS THIS MORNING WILL MOVE
NORTHWARD TO AROUND HAYS BY 7 PM SO THAT AFTERNOON HIGHS COULD BE
REACHED AT 6 OR 7 PM AT HAYS. THERE IS A VERY SLIGHT CHANCE THAT A
THUNDERSTORM COULD DEVELOP ALONG THE WARM FRONT NEAR HAYS AS
DEWPOINTS IN THE 60S ADVECT FROM OKLAHOMA THIS MORNING INTO
CENTRAL KANSAS THIS AFTERNOON, WITH SURFACE BASED CAPE VALUES OVER
2000 J/KG. NONE OF THE MODELS, INCLUDING THE HIGH RESOLUTION ONES,
DEVELOP ANY STORMS THOUGH. WE OPTED TO CARRY SOME VERY SMALL
CHANCES (10% OF LESS) OF STORMS FOR ELLIS COUNTY. BUT IT IS
POSSIBLE THAT THE WARM FRONT COULD PASS HAYS, AND ANY STORM IN THAT
CASE WOULD BE NORTH AND EAST OF HAYS. THE NAM DOES DEVELOP SOME
VERY LIGHT QPF NEAR THE COLORADO BORDER. BUT GIVEN THE EXTREME
DRYNESS OF THE LOWER AND MID LEVELS, THE CLOUD BASES WOULD BE
AROUND 500MB SO THAT ONLY MID LEVEL CLOUDINESS WOULD RESULT.
WINDY CONDITIONS WILL PERSIST TONIGHT AS A SHORTWAVE TROUGH
OVER THE DESERT SOUTHWEST EJECTS NORTHEASTWARD INTO UTAH,
KEEPING SURFACE PRESSURES LOW ACROSS EASTERN COLORADO. THEREFORE,
TEMPERATURES WILL STAY VERY WARM TONIGHT, ONLY FALLING INTO THE
LOWER TO MIDDLE 70S. THE FORECASTED LOW OF 76F FOR DODGE CITY
WOULD BE A RECORD HIGH MIN SINCE THE CURRENT RECORD IS 73F.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 234 PM CDT SUN JUN 9 2013

THE MEDIUM RANGE MODELS MAINTAIN A WEAK AND BROAD UPPER LEVEL
RIDGING PATTERN OVER CENTRAL NORTH AMERICA THROUGH MUCH OF THE
EXTENDED PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ONSHORE
INTO CALIFORNIA THIS MORNING IS PROGGED TO LIFT NORTHEASTWARD AND
WEAKEN AS IT MOVES INTO THE UPPER RIDGE. AS THIS SYSTEM APPROACHES
THE PLAINS, A BROAD SURFACE TROUGH/LOW PRESSURE SYSTEM WILL BE IN
PLACE ACROSS KANSAS AND NEBRASKA WHICH WILL RESULT IN GUSTY
SOUTHWEST WINDS ACROSS WESTERN KANSAS ON TUESDAY. THE DOWNSLOPE
COMPONENT, COMBINED WITH VERY WARM TEMPERATURES ALOFT, WILL RESULT
IN HIGH TEMPERATURES SPIKING AROUND 105 DEGREES, GIVE OR TAKE A FEW
DEGREES, FROM ELKHART AND LIBERAL THROUGH HAYS.

THE UPPER DISTURBANCE MOVES THROUGH THE UPPER RIDGE TUESDAY NIGHT
INTO WEDNESDAY. THE MODELS ALL SHOW A COOL FRONT PUSHING SOUTH
ACROSS WESTERN KANSAS ON WEDNESDAY. MID LEVEL TEMPERATURES WILL BE
VERY WARM OVER THE FRONTAL BOUNDARY WHICH WILL KEEP THUNDERSTORM
CHANCES TO A MINIMUM. HIGH TEMPERATURES ON TUESDAY WILL BE A LITTLE
COOLER THAN TUESDAY BUT SHOULD STILL TOP OUT IN THE MID 90S OVER
CENTRAL KANSAS RANGING UPWARD TO AROUND 100 ALONG THE OKLAHOMA
BORDER.

THE UPPER RIDGE BUILDS OVER THE CENTRAL PLAINS SOMEWHAT WEDNESDAY
NIGHT AND THURSDAY BEFORE ANOTHER UPPER DISTURBANCE LIFTS OUT OF THE
GREAT BASIN INTO THE NORTHERN PLAINS ON FRIDAY. THE FRONTAL BOUNDARY
SHOULD LIFT BACK NORTHWARD AS WELL. BY THIS WEEKEND THE UPPER RIDGE
WILL SHIFT SLIGHTLY EASTWARD WITH WEAK UPPER LEVEL SOUTHWESTERLY
FLOW OVER THE NORTHERN PLAINS. THE MODELS SHOW A FRONTAL BOUNDARY
SOMEWHERE OVER NEBRASKA OR NORTHERN KANSAS ON SATURDAY AND SUNDAY
WHICH COULD GET PUSHED SOUTHWARD AGAIN LATE IN THE WEEKEND OR EARLY
NEXT WEEK. THIS SHOULD BE GOOD FOR AT LEAST SLIGHT CHANCE POPS FOR
THUNDERSTORMS INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1255 AM CDT MON JUN 10 2013

SURFACE TROUGHING IN THE LEE OF THE ROCKIES WILL RESULT IN
INCREASING SOUTH WINDS AFTER 12Z AT KDDC/KGCK. THE HIGHEST WINDS
WILL BE BETWEEN 21 AND 00Z WITH DAYTIME HEATING. KHYS WILL REMAIN
NORTH OF A WARM FRONT SO THAT WINDS WILL REMAIN SOUTHEASTERLY AND
NOT AS STRONG. VFR CONDITIONS WILL PERSIST GIVEN THE FAIRLY DRY
AIR EXPECTED AT LOWER LEVELS.

&&

.FIRE WEATHER...
ISSUED AT 352 AM CDT MON JUN 10 2013

GIVEN THE VERY LOW HUMIDITY AND 15 TO 20 KT WINDS THIS AFTERNOON,
WE OPTED TO ISSUE A RED FLAG WARNING FOR SEVERAL COUNTIES IN WESTERN
KANSAS. THERE HAS BEEN SOME GREENING OF VEGETATION IN THIS AREA, BUT
THERE IS LIKELY STILL ENOUGH DRY FUEL FOR WILDFIRES. THE RED FLAG WATCH
FOR TUESDAY WILL BE MAINTAINED. THIS WATCH WILL LIKELY NEED TO BE
UPGRADED TO A WARNING GIVEN THE WINDY CONDITIONS AND VERY LOW
HUMIDITY EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 105  76 105  68 /   0   0   0   0
GCK 106  74 107  69 /   0   0  10  10
EHA 104  73 104  67 /  10  10  10  10
LBL 105  75 107  68 /  10  10  10  10
HYS 101  76 106  70 /   0   0  10  10
P28 101  74 101  73 /  10   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR KSZ043-044-061>063-074>077-084>086.

&&

SHORT TERM...FINCH
LONG TERM...GERARD
AVIATION...FINCH
FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 10, 4:27 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
427 AM CDT MON JUN 10 2013

KSZ030-031-043>046-061>066-074>081-084>090-111130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
427 AM CDT MON JUN 10 2013 /327 AM MDT MON JUN 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS FAR WESTERN KANSAS
TODAY AND TUESDAY WITH VERY LOW RELATIVE HUMIDITY VALUES AND
GUSTY SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING
THURSDAY THROUGH SATURDAY. IT IS TOO EARLY TO TELL IF THESE WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:34 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 16 more28 hr
Jun 10, 5:17 PM CDTSpecial Weather StatementDDCStanton58 min
Jun 10, 5:26 PM CDTSevere Thunderstorm WarningDDCStanton64 min

Nearby

Red Flag Warnings in Kansas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.